Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 112, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 1995, 5:01 PM CDT for Clark County, Kansas. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 8, 1995, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Clark County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 082203 RRA SVRDDC KSC025-082245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHERN CLARK COUNTY AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF ENGLEWOOD MOVING NORTHEAST AT 15 MPH AND SHOULD MOVE INTO CLARK COUNTY BY 510 PM. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL WITH LOCALLY HEAVY RAIN AND POSSIBLE HIGH WINDS. INDIVIDUALS IN THE PATH OF THIS STORM SHOULD TAKE APPROPRIATE ACTION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 330 PM CDT THU JUN 8 1995 ETA MODEL STILL LOOKS TO BE THE BEST WITH THE CURRENT PATTERN. SFC LOW FORECAST TO STRETCH FROM COLORADO THRU THE TEXAS PANHANDLE BY 00Z. WINDS OVER THE AREA HAVE BEEN OUT OF THE EAST TO NORTHEAST ALL DAY AND LOW CLOUDS HAVE LINGERED. THIS WILL PROBABLY HINDER THE SVR WX SOMEWHAT TONIGHT...BUT PROBABLY NOT COMPLETELY. CURRENT SHORT FUSE/ADAP COMPOSITE INDICATED THE BEST AREA FOR FIRST DEVELOPMENT WILL BE OVER THE EASTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA. THE WARM FRONT IS CURRENTLY LOCATED FROM DHT TO THE SOUTHERN KANSAS BORDER...THEN BACK DOWN INTO OKLAHOMA AND SOUTH OF TULSA. 18Z TEMPS WERE 86 AT GAG AND 65 AT DDC. THE DRYLINE WAS OVER THE WESTERN TEXAS PANHANDLE. DDCS 18Z SOUNDING NOT AS IMPRESSIVE AS IT LOOKED THIS MORNING...BUT STILL FAIRLY UNSTABLE. THE CAP STILL APPEARS TO BE A MAJOR FACTOR THAT MAY HOLD EVERYTHING BACK A LITTLE...AS WELL AS THE FACT THAT WE DID NOT CLEAR OFF LIKE WE EXPECTED THIS MORNING. SATELLITE DOES INDICATE THAT THERE MAY BE SOME CLEARING ALONG THE SOUTHERN KANSAS BORDER...SO THIS MAY BE THE MAIN AREA TO WATCH FOR. ALREADY SOME INDICATIONS AS DDCS 88D SHOWING A CELL CURRENTLY FORMING IN BEAVER COUNTY OK. ALL IN ALL...THE MAIN CONVECTION SHOULD BEGIN WHERE THE FRONT AND THE DRYLINE INTERSECT...AND THEN WE JUST HAVE TO SEE IF THE CAP CAN BE BROKEN ENOUGH FOR THE CONVECTION TO MOVE NORTH INTO THE CWA. WOULD EXPECT TO SEE MORE SUNSHINE ON FRIDAY AS THE WHOLE MESS MOVES OFF TO THE EAST...SO GUIDANCE TEMPS LOOK A LITTLE TOO LOW. PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:49 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 56 min |
| Jun 7, 10:53 PM CDT | Tornado Warning | DDC | Ness, Rush | 67 min |
| Jun 7, 11:01 PM CDT | Tornado Warning | DDC | Finney | 59 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 61 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 40 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 21 min |
| Jun 8, 3:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 25 min |
| Jun 8, 3:53 AM CDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Jun 8, 4:09 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
| Jun 8, 5:12 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 32 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 69 min |
| Jun 8, 6:26 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 64 min |
| Jun 8, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 43 min |
| Jun 8, 6:51 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.